MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568201
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact age of the patient is unknown.However, it was reported the patient was over 18 years old.Device code a0414 captures the reportable event of peg tube torn inside patient.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy tube placement procedure on (b)(6) 2023.During the procedure, while the peg tube was being pulled, the tube became torn.The procedure was completed with a new endovive standard peg kit pull method.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: the exact age of the patient is unknown.However, it was reported the patient was over 18 years old.Block h6 (device codes): device code a0414 captures the reportable event of peg tube torn inside patient.Block h10: one endovive safety peg tube was returned for analysis.Visual assessment was performed.It was noted that bolster end of the tube had detached from the shaft, the detached portion appeared to have a cut mark and a tear adjacent to the cut.The shaft side was inspected and found a matching cut or tear that lined up with portion of the bolster side, indicating it was unlikely any material detached.In addition, the pull wires had detached.The reported complaint was confirmed.Based on the condition of the returned device, engineers determined that the problem observed is likely that the tubing was first cut by some interaction with another device during use, such as the scissors or hemostats that may have been used in the case.One cut was placed on the tubing and subsequent pulling during placement of the tube caused the tube to tear at the location of the cut.A strong pulling force was found on the device in the form of torn pull wires at the opposite end of the device.In addition, an operational factor, such as user technique/handling could have contributed to the reported complaint.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16490823
Report Number3005099803-2023-01118
Device Sequence Number6994260
Product Code KNT
UDI-Device Identifier08714729285199
UDI-Public08714729285199
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM00568201
Device Catalogue Number6820
Device Lot Number0030812244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale